3 thoughts on “Questions And Answers About ADHD Meds! Part II

  • May 15, 2012 at 9:16 am

    Good morning, thank you for the Q/A- I learned a little bit there. 🙂

    My question is similar to some that were ask, but here’s my situation. I have been dx with ADD (non-hyperactive type) probably more than 8 year ago, sadly I am positive that as a child, I showed way too many symptoms, but back then- you were labeled a “space cadet” and that was about it. So, present day, I do take medication daily. I take 20mg of Adderall 4 times a day, Adderall seems to be the most helpful, but when the rebound kicks in, I am a train wreck. Sobbing, or angry. Very agitated and aggressive at times. Not to mention, when this happens, I then get what I have deemed “fuzz brained” and revert to my “tic” or OCD habit, which ever- and that is constantly “picking” blemishes, on my face, arms, legs- it doesnt matter where it may be, if my hand finds it, I figit with it. I have also been dx with GAD and Depression, years ago- which I am sure have a lot to do with the un-dx ADD that I’ve had most of my life, but I do not take anything to help me battle that demon currently. I have begun to see a therapist, but I will be really honest here and say, I am her first “major issue” patient, and she doesn’t seem to know where to begin, which makes me embarrassed for her, and myself. Does anyone have any suggestions? if so, please please please let me know! I will add that I was on Cymbalta along with the Adderal, and it made me feel like a rock. No laughing, no crying, no happy, no sad.. just kind of there. I hated it, and told my doctor that I could not take it. I have ADD, Im not dying, and dont want to feel dead.

    Reply
  • May 15, 2012 at 6:43 pm

    HI! Laurie Dupar here from Coaching for ADHD. I would encourage you to go back to you prescriber and share with them the severe rebound issues that you are experiencing. Sometimes these rebound symptoms can be minimized by a small dose of medication taken right before the first wears off…smoothing the transition in your brain. More about how to smooth this transition later. In addition, co-existing conditions along with ADD such as anxiety and depression are common, and in addition to the therapy, you might consider asking your prescriber about some alternatives to the Cymbalta to help with these symptoms…there are many alternatives that will help minimize the symptoms but not “dull” you. Some other ways you can help this medication wearing off rebound experience, is to try doing things that naturally increase the dopamine a small amount in your brain. For instance; plan on doing some physical exercise around that time of the day, drink a small cup of coffee/tea/caffeinated soda or a glass of chocolate milk. Or eat a small square of dark chocolate. Chocolate, caffeine and exercise will help release small amounts of dopamine in your brain that will help take that severe drop off to hopefully a gentler slope. Hope this helps!

    Reply
    • May 15, 2012 at 10:05 pm

      Thanks, Laurie. And thanks, lostinthoughts for reading my blog and for your comment. I hope Laurie’s answer helped you and that you find some solutions to your current concerns.

      Kelly

      Reply
 

Join the Conversation!

We invite you to share your thoughts and tell us what you think in this public forum. Before posting, please read our blog moderation guidelines. A first name or pseudonym is required and will be displayed with your comment. Your email address is also required, but will be kept private. (Please note that we use gravatars here, which are tied to your email address.) A website/blog/twitter address is optional.

Leave a Reply

Your email address will not be published. Required fields are marked *